Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Drug Safety Update - December 2017

The Medicines and Healthcare products Regulatory Agency (MHRA) has published Drug Safety Update for December 2017 (PDF).

This issue advised that fingolimod (Gilenya®) can increase the risk of skin cancers and lymphoma and serious opportunistic infections. It is now recommended that patients on this treatment avoid UV light exposure and seek urgent medical advice if they notice any skin lesions. It is also recommended to seek urgent medical advice on the development of any symptoms or signs consistent with an infection, including up to 2 months after the end of fingolimod therapy. This treatment has also been associated with persistent bradycardia, which can increase the risk of serious cardiac arrhythmias. New contraindications have been introduced but patients currently on treatment should be reviewed should cardiac symptoms develop.

Lastly, the summary of letters sent to healthcare professionals in November includes a warning regarding a potential defect on midazolam (Buccolam®) oral syringes. An apparent fault with the syringe cap can prevent administration. If this occurs in use the e translucent tip cap needs to be manually removed to allow administration.

Action: Clinicians should be aware of this month's new guidance and implement any necessary changes to practice.

Share 'Drug Safety Update - December 2017' on Email Share 'Drug Safety Update - December 2017' on Delicious Share 'Drug Safety Update - December 2017' on Digg Share 'Drug Safety Update - December 2017' on Facebook Share 'Drug Safety Update - December 2017' on reddit Share 'Drug Safety Update - December 2017' on StumbleUpon Share 'Drug Safety Update - December 2017' on Twitter

atomic-wealth

No Comments to “Drug Safety Update - December 2017”

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.

atomic-wealth
fond-illness
summer